MAUDE Adverse Event Report: ARTHREX INC. SCREW, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. SCREW, BIOCOMPOSITE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-1404TC
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The contribution of the device to the reported event could not be determined as the device remained in the patient and there were other devices including bone graft involved.Since the device was not returned, complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Lot number was not provided so device history record review cannot be performed.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that she had surgery in 2009 during which time arthrex biodegradable screws were implanted.Since then patient has been experiencing numerous issues.Patient indicated that a surgeon informed her that the biodegradable screws caused her bone itself to degrade and deteriorate.Follow up investigation: it was reported that during a right anterior cruciate ligament tear #2 fiberwire, bio-transfix pin and bio-composite 28 mm screw measure 12 mm in diameter were implanted.A surgery on (b)(6) 2017 consisted of a right knee arthroscopy with partial lateral meniscectomy and extensive arthroscopic debridement.Surgery on (b)(6) 2017 was for diagnostic arthroscopy of the right knee with limited debridement, open bone grafting, proximal tibia and open bone grafting, distal femur.On (b)(6) 2017 patient had another surgery, but the details are still pending from patient.Follow up investigation: per patient, acl reconstruction surgery was on (b)(6) 2017.Female (b)(6).
 
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect additional information that was received.The contribution of the device to the reported event could not be determined as the device remained in the patient and there were other devices including bone graft involved.Since the device was not returned, complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.Lot number was not provided so device history record review cannot be performed.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient that she had surgery in 2009 during which time arthrex biodegradable screws were implanted.Since then patient has been experiencing numerous issues.Patient indicated that a surgeon informed her that the biodegradable screws caused her bone itself to degrade and deteriorate.Follow up investigation: it was reported via the operative report that during the (b)(6) 2009 right anterior cruciate ligament repair the surgeon implanted a #2 fiberwire, bio-transfix pin and bio-composite 28mm screw measure 12 mm in diameter to repair the tear.Medical records provided note a successful acl reconstruction.On (b)(6) 2017 the patient re-injured her right knee after she "fell about a foot or less yesterday while feeding horses and inverted her right ankle and she thinks she had a varus stress on her right knee and felt a pop." on (b)(6) 2017 she presented for an mri which revealed a "high-grade partial tear of the acl." the surgeon noted this tear to be very complex and prescribed physical therapy and a staged revision acl reconstruction.The following surgeries were performed: surgery on (b)(6) 2017 consisted of a right knee arthroscopy with partial lateral meniscectomy and extensive arthroscopic debridement.Surgery on (b)(6) 2017 was for diagnostic arthroscopy of the right knee with limited debridement, open bone grafting, proximal tibia and open bone grafting, distal femur.Surgery on (b)(6) 2017 was for right knee manipulation under anesthesia.Medical records dated (b)(6) 2017 noted "x-rays today showed beautiful near complete consolidation of her femoral and tibial tunnels.I am very pleased with this." records also noted that the patient was only attending physical therapy once a week and was encouraged to go twice a week.On (b)(6) 2017 patient was seen and "overall she is doing quite well and would like to discuss the second part of her staged reconstruction." surgery was scheduled.On (b)(6) 2017 patient had underwent the second part of the staged reconstruction surgery, but the details are still pending from patient.Female dob: (b)(6).

Brand Name
SCREW, BIOCOMPOSITE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6823437
Report Number1220246-2017-00316
Device Sequence Number11123782
Product Code MAI
UDI-Device Identifier00888867016569
UDI-Public00888867016569
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-1404TC
Device Catalogue NumberAR-1404TC
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer08/09/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR